New Jersey, 2009Flash Flooding in New Jersey, August 29, 2009
August 29, 2009 · NWS OKX · 3 events in 2 counties and zones
A warm front interacting with tropical moisture from the remnants of Danny produced slow moving heavy showers which produced flash flooding across Bergen and Union counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front interacting with tropical moisture from the remnants of Danny produced slow moving heavy showers which produced flash flooding across Bergen and Union counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 29, 6:39 AM EST, 11 minutes earlier.
Area forecast discussion, Aug 29, 6:39 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
739 AM EDT SAT AUG 29 2009
.SYNOPSIS...
A WARM FRONT WILL REMAIN NEAR THE TRI-STATE THROUGH TODAY...AS
THE REMNANTS OF DANNY TRACK SOUTHEAST OF THE AREA. A COLD FRONT
MOVES THROUGH THE AREA TONIGHT...FOLLOWED BY A SECOND COLD FRONT
SUNDAY AFTERNOON AND EVENING. THIS FRONT WILL STALL OUT TO OUR
SOUTH THROUGH THE END OF THE WEEK WITH AREAS OF LOW PRESSURE
RIDING ALONG IT. MEANWHILE...HIGH PRESSURE BUILDS IN FROM THE WEST
THROUGH THE END OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COASTAL FRONT HAS MOVED THROUGH LONG ISLAND OVERNIGHT...WITH
SURFACE WARM FRONT STILL DRAPED FROM SOUTHERN NEW JERSEY ON EAST
OVER THE MID ATLANTIC. OVERRUNNING SOUTHWEST FLOW ALOFT WILL LIFT
THE WARM FRONT INTO THE TRI-STATE TODAY...THIS COUPLED WITH
MOISTURE FROM THE REMNANTS OF DANNY WILL PRODUCE SHOWERS WITH
EMBEDDED THUNDERSTORMS OVER THE AREA THIS MORNING...WITH
PRECIPITATION SHOULD TAPER OF FROM W TO E THIS AFTERNOON.
BASED ON LATEST SATELLITE AND RADAR TRENDS IT APPEARS THE HEAVIEST
AND MOST ORGANIZED PRECIPITATION WILL TRACK MAINLY OVER EASTERN
PORTIONS OF THE CWA. AS A RESULT HAVE CANCELLED THE FLOOD WATCH
OVER WESTERN PORTIONS OF THE CWA FOR TODAY. REFER TO THE HYDROLOGY
SECTION OF THE AFD FOR DETAILS.
AS FOR HIGHS USED A MAV/MET BLEND...GENERALLY LOW TO MID 70S.
TRICKIEST FORECAST IS OVER THE LOWER HUDSON VALLEY WHERE HIGHS ARE
DEPENDENT ON HOW FAR INLAND SURFACE WARM FRONT GETS
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
CHANCE POPS WITH COLD FRONT TONIGHT...THEN SECONDARY COLD FRONT
SHOULD COME THROUGH DRY LATE SUNDAY. THIS SECONDARY FRONT WILL
SERVE TO USHER IN MUCH DRIER AND SLIGHTLY COOLER AIR INTO THE REGION.
00Z RUNS ALL SUGGEST THAT FOR THE MOST PART HIGH PRESSURE BUILDING
IN WILL WIN OUT OVER WAVES OF LOW PRESSURE RIDING ALONG THE
FRONT...EXCEPT FOR MAYBE ACROSS SOUTHERN ATLANTIC COASTAL REGIONS.
AS A RESULT HAVE SCALED BACK ON POPS AND CLOUD COVER MON/MON DAY
NIGHT WITH MOST AREAS DRY...WITH EXCEPTION OF SLIGHT CHANCE POPS MON
NIGHT OVER SOUTHERN SUFFOLK (BEST CHANCE SOUTHFORK OF LONG ISLAND).
FOR TEMPERATURES FOLLOWED FAIRLY CONSISTENT MAV/MET BLEND THROUGH
MONDAY THAN MEX/MEX ENSEMBLE MEAN BLEND MONDAY NIGHT. SUNDAY
SHOULD BE FAIRLY WARM AHEAD OF THE SECONDARY COD FRONT WITH
GENERALLY LOWER TO MID 80S...THEN BELOW NORMAL TEMPERATURES (BY
AROUND 5 DEGREES) TO START THE NEW WORK WEEK.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
00Z ECMWF/CMC GLOBAL KEEPS AREA DRY TUE-FRI...WHILE GFS HAS A COASTAL
LOW IMPACT AREA WEDNESDAY NIGHT AND THURSDAY. WITH SPLIT FLOW
FORECAST TO SET UP ALOFT...NOT TO KEEN ON GFS SOLUTION...SO HAVE
POPS AT MOST SLIGHT CHANCE...BUT BASICALLY EXPECT THINGS TO BE DRY
WITH BELOW NORMAL TEMPERATURES TO START...THEN TEMPERATURES
RETURNING TO NEAR NORMAL TOWARDS THE END OF THE WORK WEEK AS SW
FLOW ALOFT BRINGS RETURN OF MORE SEASONABLE TEMPERATURES ALOFT.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A WARM FRONT NOW OVER LONG ISLAND SOUND HAS ALLOWED WINDS TO
BECOME MORE SOUTHEASTERLY...MAINLY ACROSS THE TERMINALS ON LONG
ISLAND. ELSEWHERE...WINDS CONTINUE TO BE LIGHT AND VARIABLE.
AN AREA OF STEADIER RAIN SOUTH OF LONG ISLAND IS MOVING NORTHWARD
AND SHOULD REACH THE AREA SOUTHERN TERMINALS BETWEEN 14Z AND 15Z.
DEW POINTS HAVE INCREASE THIS MORNING RESULTING IN SOME FOG
DEVELOPMENT. SOME LIFR CONDITIONS ARE BEING OBSERVED...WITH KSWF
BEING IMPACTED.
OTHERWISE...EXPECT A RAINY DAY WITH CHANGING AND VARIABLE CIGS
AROUND THE REGION. ALSO...WINDS ARE EXPECTED TO BE FROM THE EAST
TO SOUTHEAST THROUGH AROUND 20Z.
A COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING AND WINDS ARE
EXPECTED TO SHIFT TO THE NORTHWEST. IN ADDITION TO THE WIND
SHIFT...A RETURN TO VFR FROM WEST TO EAST CAN BE EXPECTED.
CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE...HOWEVER A WEAK WAVE
WILL PASS SOUTH OF THE REGION AND THIS COULD PROVIDE BRIEF PERIODS
OF SUB VFR CONDITIONS.
OUTLOOK 12Z SUNDAY THROUGH TUESDAY...SUB-VFR POSSIBLE SUNDAY
MORNING AS A WEAK WAVE PASSES SOUTH AND EAST OF THE AREA.
VFR SUN AFTERNOON THROUGH MON. SUB-VFR FOR NYC AND LI TERMINALS MONDAY
NIGHT INTO TUESDAY WITH ANOTHER WAVE PASSING SOUTH.
VFR CONDITIONS RETURN ON WEDNESDAY.
&&
.MARINE...
HIGH PRESSURE OVER NOVA SCOTIA CONTINUES TO EASE NORTHWARD...WHILE
THE REMNANTS OF DANNY AND A DEVELOPING NON-TROPICAL LOW OVER
EASTERN NC BOTH HEAD NE...PASSING WELL SE OF LONG ISLAND THIS
EVENING. WATERS REMAIN SANDWICHED BETWEEN COASTAL FRONT NEAR CT
SHORELINE AND JUST N OF NY HARBOR...AND A WARM FRONT JUST TO THE
SOUTH. WINDS HAVE EASED ON ALL WATERS AND ARE NOT EXPECTED TO
RETURN TO SCA LEVELS AS WE REMAIN ON THE WEAK SIDE OF THE NON-
TROPICAL LOW...SO GALE WATCH OUT EAST WILL BE DROPPED AND OCEAN
SEAS BECOME THE MAIN CONCERN. BUOY 44014 OFF THE SOUTHERN VA COAST
HAD 10-FT SEAS EVERY 10 SEC...AND PER LOCAL SWELL DECAY ALGORITHM
THESE SHOULD ARRIVE BY LATE DAY OR EARLY EVENING AS 7-FOOTERS.
SEAS UNLIKELY TO BUILD MUCH MORE BEYOND THAT DESPITE 00Z HURRICANE
WAVEWATCH MAX SEAS OF 9-11 FT BY LATE TONIGHT AT BUOYS 44025/44017
RESPECTIVELY.
SEAS WILL GRADUALLY SUBSIDE SUNDAY INTO SUNDAY NIGHT...FALLING BELOW
SCA DURING THE EVENING WEST AND BY MONDAY MORNING EAST. A STRONG
COLD FRONT MOVING THROUGH DURING LATE SUNDAY AFTERNOON/SUNDAY
EVENING COULD BRING A BRIEF SURGE OF WIND WITH 25-KT GUSTS...
ESPECIALLY TO NY HARBOR AND THE OCEAN WATERS.
WINDS AND SEAS REMAIN BELOW SCA FROM MON MORNING THROUGH TUE.
A PERSISTENT EASTERLY FLOW MAY BUILD SEAS BY WEDNESDAY.
&&
.HYDROLOGY...
LATEST SATELLITE AND RADAR TRENDS SHOW AREA OF CONVECTION
STRETCHING FROM OFF THE DELMARVA COAST BACK TO CAPE HATTERAS. THIS
SHOULD TRACK MAINLY OVER EASTERN PORTIONS OF THE AREA TODAY
(WESTERN FRINGE HARD TO PINPOINT AT THIS TIME). WITH
SHRA/EMBEDDED TSRA STILL INLAND OVER CENTRAL PA...STILL
REASONABLE TO EXPECT SOME PRECIPITATION OVER WESTERN
SECTIONS...JUST NOT AS MUCH AS OVER ERN AREAS. EXPECT .5-1.5
INCHES FROM NASSAU/FAIRFIELD/NORTHERN NEW HAVEN COUNTY ON WEST AND
1.5-3 INCHES FURTHER EAST. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...WITH RAINFALL RATES OF 1-2 INCHES AN HOUR POSSIBLE WITH
PWATS OF 2-2.5 INCHES.
AFTER THIS EVENING...NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH
AT LEAST THE MIDDLE OF THE NEW WEEK.
&&
.TIDES/COASTAL FLOODING...
LONG PERIOD SWELLS FROM THE REMNANTS OF DANNY WILL PRODUCE
DANGEROUS RIP CURRENTS... HIGH SURF...AND POSSIBLY MINOR BEACH
EROSION INTO SUNDAY MORNING. HIGH SURF ADVISORY CONTINUES AS A
RESULT WITH 5-7 FT SURF FROM LATE THIS AFTERNOON INTO SUNDAY
MORNING.
TIDAL DEPARTURES...ALREADY JUST UNDER 1 FT...WILL INCREASE TO ABOUT
1-1.5 FT DUE TO WAVE RUNUP. COASTAL FLOODING IS NOT EXPECTED WITH
THE HIGH TIDE CYCLE THROUGH THIS MORNING AS DEPARTURES OF AROUND 3
FT ARE NEEDED TO REACH MINOR THRESHOLDS...BUT WILL STILL HAVE TO
KEEP A CLOSE EYE ON THE LONG ISLAND SOUTH SHORE BACK BAYS FOR SAT
AFTERNOON/EVENING...AS DEPARTURES OF ONLY 2-2.5 FT ARE NEEDED
THEN...AND INCOMING SWELL MAY INHIBIT DRAINAGE OUT OF THE BAYS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CTZ007-008-010>012.
NY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NYZ078>081.
HIGH SURF ADVISORY UNTIL 9 PM EDT SUNDAY FOR NYZ075>077-080-
081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR ANZ350-353-355.
&&
SYNOPSIS...PFM
NEAR TERM...PFM
SHORT TERM...PFM
LONG TERM...PFM
AVIATION...BC
MARINE...BG
HYDROLOGY...PFM
TIDES/COASTAL FLOODING...BGHazardous weather outlook, Aug 29, 3:42 AM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
442 AM EDT SAT AUG 29 2009
NYZ080-081-300845-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
442 AM EDT SAT AUG 29 2009
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007-008-010>012-NYZ078-079-300845-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
442 AM EDT SAT AUG 29 2009
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075>077-300845-
KINGS (BROOKLYN)-QUEENS-NASSAU-
442 AM EDT SAT AUG 29 2009
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...WHICH MAY
CAUSE MINOR URBAN FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-009-NJZ002>006-011-NYZ067>074-300845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
442 AM EDT SAT AUG 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...WHICH MAY
CAUSE MINOR URBAN AND SMALL STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-300845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
442 AM EDT SAT AUG 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
MALOIT
In the hours before
Special weather statement, Aug 29, 6:08 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
708 AM EDT SAT AUG 29 2009
NJZ002>006-NYZ069-070-291200-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-NORTHERN
WESTCHESTER-ROCKLAND-WESTERN PASSAIC-
708 AM EDT SAT AUG 29 2009
...SHOWERS PRODUCING LOCALLY HEAVY RAINFALL WILL IMPACT
BERGEN...ESSEX...HUDSON...PASSAIC...ROCKLAND AND WESTCHESTER
COUNTIES...
AT 707 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS PRODUCING LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
ORANGEBURG TO BLOOMFIELD...OR ALONG A LINE EXTENDING FROM NYACK TO
BLOOMFIELD...AND MOVING NORTHWEST AT 5 MPH.
PEOPLE IN BERGEN...ESSEX...HUDSON...PASSAIC...ROCKLAND AND
WESTCHESTER COUNTIES...INCLUDING BLOOMFIELD...ORADELL...PASSAIC...
TAPPAN...NORWOOD...HACKENSACK...RUTHERFORD...BERGENFIELD...TARRYTOWN
AND NORTH TARRYTOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN
HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR DRAINAGE
AREAS.
MALOIT
Flash Flood, Bergen
- When
- August 29, 6:50 AM EST to 8:40 AM EST
- Where
- Bergen County, 0.19 mi NE of Warren Pt to 0.37 mi ENE of Warren Pt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.922, -74.118
Five cars were stranded in high water under the railroad overpass on Broadway at Zink Pl. in Fairlawn. Local authorities rescued one driver from their vehicle that filled with water.
Flash Flood, Bergen
- When
- August 29, 7:19 AM EST to 8:40 AM EST
- Where
- Bergen County, 0.73 mi WNW of Glen Rock to 1.4 mi W of Warren Pt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.954, -74.143
Local authorities in Fairlawn rescued a civilian trapped in their garage by flood waters.
Flash Flood, Union
- When
- August 29, 10:42 AM EST to 10:57 AM EST
- Where
- Union County, 1.42 mi N of Summit
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.740, -74.367
In Summit, all lanes were closed on Rt. 24 westbound, just east of the Short Hills Mall, due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 29, 20091 death · 1 injured · 1 event
- Tornado and Damaging Wind in New York, August 29, 2009$525,000 · EF0 · 2 events
- Flood in Iowa, August 29 to 31, 2009$500,000 · 1 event
- Flood in Iowa, August 29 to 30, 2009$500,000 · 1 event
- Flash Flood in West Virginia, August 29, 2009$175,000 · 1 event
- Damaging Wind in Texas, August 29, 2009$60,000 · 52 kt wind · 1 event
- Rip Currents and High Surf in New Jersey, August 29 to 30, 20091 injured · 8 events
- Flood and High Wind in Maine, August 29 to 30, 200952 kt wind · 5 events
- Hail in Colorado, August 29, 20091 in hail · 4 events
- Hail and Heavy Rain in Oregon, August 29, 20091.25 in hail · 4 events
- Rip Current and High Surf in Delaware, August 29 to 30, 20092 events
- Flooding in Massachusetts, August 29, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193193, 193194, 193202.